Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 312, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2006, 2:29 PM CDT for Marion County, Ralls County, Missouri; Pike County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 2:29 PM CDT (19:29 UTC)
- Expired
- May 31, 2006, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Pike County, IL, Marion County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:35 PM CDT | HAIL 0.75 | Hannibal, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 311929 SVRLSX ILC149-MOC127-173-312015- /O.NEW.KLSX.SV.W.0312.060531T1929Z-060531T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 229 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNIBAL...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... HANNIBAL... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3966 9145 3965 9127 3975 9124 3976 9147 $$ TES
2 follow-up statements
000 WWUS53 KLSX 311941 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT WED MAY 31 2006 ILC149-MOC127-173-312015- /O.CON.KLSX.SV.W.0312.000000T0000Z-060531T2015Z/ PIKE IL-RALLS MO-MARION MO- 240 PM CDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHEASTERN MARION...NORTHEASTERN RALLS AND WESTERN PIKE COUNTIES... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HANNIBAL...MOVING NORTH AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HANNIBAL AND SEEHORN. HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN HANNIBAL AT 235 PM WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3966 9145 3965 9127 3975 9124 3976 9147 $$ TES
000 WWUS53 KLSX 312014 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT WED MAY 31 2006 ILC149-MOC127-173-312024- /O.EXP.KLSX.SV.W.0312.000000T0000Z-060531T2015Z/ PIKE IL-RALLS MO-MARION MO- 314 PM CDT WED MAY 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...EXTREME NORTHEASTERN RALLS AND EXTREME WEST CENTRAL PIKE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3966 9145 3965 9127 3975 9124 3976 9147 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:04 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 31, 12:04 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT WED MAY 31 2006 .DISCUSSION... CURRENT CONVECTION AHD OF MCV MOVG E-NEWD THRU SWRN MO ATTM AND ALNG AND JUST AHD OF WK CDFNT EXTDG FM NR MCI NE THRU UIN. DO NOT SEE MUCH MOVEMENT OF THE CDFNT TDA...ALTHOUGH NOT VRY EASY TO DISCERN FRONTAL POSITION AS IT IS SO WK. NAM MDL DEPICTS A BETTER DEFINED 850 MB FNT COMPARED TO A SFC FNT LTR TDA AND TGT. WILL PROBABLY PUT THE HIGHEST POPS TDA FM COU AREA TO BTWN UIN AND STL NR AND JUST S OF CDFNT POSITION. THERE SHOULD ALSO BE MORE SCT CONVECTION FURTHER S ALNG OUTFLOW BNDRYS AND AHD OF WK SW FLOW SHRTWVS. MOS GUIDANCE HAS BEEN A LTL COOL ON MAX TEMP FCST AND PLAN TO LEAN TWRD THE WRMR SIDE OF GUIDANCE TDA. WK CDFNT SHOULD BGN TO MOV SEWD TGT AND THU AS MDLS SHOW A RELATIVELY STG SHRTWV TROF MOVG EWD THRU THE NRN PLAINS TGT AND INTO THE GRT LKS REGION ON THU. GFS MDL APRS TO HAVE SOME FEEDBACK PROBLEMS AND GENERATES A QPF BULLSEYE OVR NERN MO TGT WHICH DROPS SEWD ALNG THE MISSISSIPPI RVR ON THU. BELIEVE THIS IS OVERDONE...ALTHOUGH NAM MDL MAY BE A LTL TOO DEFICIENT ON QPF WED NGT. BEST PCPN THREAT SHOULD SHIFT TO THE SRN AND ERN PTN OF THE CWA ON THU. NAM MDL APRS TO INDICATE A SECONDARY WK CDFNT DROPPING SEWD THRU THE CWA ON THU AHD OF SFC RDG BUILDING INTO NWRN MO AND FINALLY BRINGING LWR SFC DWPTS SEWD INTO MO. NAM MDL HAS INCRSG 850 MB CAA THU NGT WITH DRIER 850 MB DWPTS ADVCTG SEWD INTO THE CWA. MAY MENTION LOW POPS OVR THE EXTRM ERN AND SRN PTN OF THE CWA INTO THU NGT TIL THE MID-UPR LVL TROF PUSHES E OF THE CWA AND DRIER...MORE STABLE AIR ADVANCES SEWD THRU THE ENTR CWA. FRI SHOULD BE MOSTLY SNY AND LESS HUMID WITH SFC RDG ACRS THE REGION AND A RETURN TO NWLY MID-UPR LVL FLOW. GKS && .AVIATION... FOR THE 18Z TAFS... WEAK COLD FRONT REMAINS RUFLY ALONG A KPIA-KMCI LINE AT 17Z...AND IS STILL EXPECTED TO DRIFT EVER SO SLOWLY SEWD THIS AFTERNOON. LOW LEVEL FORCING CAUSED BY THIS FRONT IS WEAK. CONVECTION THIS AFTERNOON WILL BE MAINLY CAUSED BY DIURNAL HEATING RATHER THAN BOUNDARY INTERACTION. CURRENT THINKING IS FOR SHRA WITH SOME SCT TSRA THROUGHOUT THE AFTERNOON AND EARLY EVE. SHRA WILL CONTINUE INTO THE EVENING...THOUGH COVERAGE IS THOUGHT TO BE TOO SCATTERED AND QUESTIONABLE AT THIS TIME TO WARRANT PUTTING IN ANY OF THE TAFS. OTHERWISE...EXPECT VFR CIGS TODAY ASSOCIATED WITH MID AND HIGH CLOUDS. ONLY MVFR CONDITIONS WILL BE BRIEFLY WITH ANY PRECIPITATION. WINDS WILL BE LGT AND LIKELY VRB THROUGH MOST OF THE PERIOD. DUMMER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 6:54 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 654 AM CDT WED MAY 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 654 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. WHILE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON THURSDAY UNTIL THE COLD FRONT PUSHES SOUTHEAST OF THE REGION...AND LESS HUMID AND MORE STABLE AIR FILTERS INTO THE AREA BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, May 31, 1:21 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL NEW ATHENS 38.32N 89.88W
05/31/2006 E0.75 INCH ST. CLAIR IL LAW ENFORCEMENT
MINOR FLOODING IS OCCURING ALONG ROUTE 13 IN TOWN.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| May 31, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 51 min |
| May 31, 12:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.